Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 11, 1998, 2:07 PM PDT for Clark County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1998, 2:07 PM PDT (21:07 UTC)
- Expired
- Sep 11, 1998, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 112105 FFWLAS NVC003-120300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT FRI SEP 11 1998 * FLASH FLOOD WARNING FOR CENTRAL AND EASTERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 800 PM PDT * SOME LOCATIONS AFFECTED AREAS IN AND AROUND METRO LAS VEGAS...LAKE MEAD...AND MESQUITE-OVERTON-MOAPA * AT 205 PM PDT RADAR CONTINUED TO INDICATE INTENSE RAINFALL FROM SEVERE THUNDERSTORMS OVER THE LAS VEGAS VALLEY...AND INTO ADJACENT PARTS OF EASTERN CLARK COUNTY. NUMEROUS REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...ESPECIALLY OVER CENTRAL AND EASTERN PARTS OF THE LAS VEGAS VALLEY...AND INTO ADJACENT PARTS OF LAKE MEAD. THE FLASH FLOOD THREAT SHOULD GRADUALLY DIMINISH FOR MOST AREAS BY 400 OR 500 PM. HOWEVER MAJOR WASHES SUCH AS THE LAS VEGAS WASH WILL CONTINUE TO HAVE DANGEROUS HIGH FLOW PROBABLY UNTIL EARLY TO MID EVENING. MOTORISTS AND PEDESTRIANS ARE URGED TO REMAIN AWAY FROM FLOODED AREAS AND TO AVOID TRAVEL THIS AFTERNOON.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:55 PM PDT, 12 minutes earlier.
Area forecast discussion, Sep 11, 1:55 PM PDT, 12 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT FRI SEP 11 1998 SYNOPSIS...AN AREA OF LOW PRESSURE OVER WESTERN NEVADA WILL SLOWLY MOVE SOUTHWARD INTO SOUTH CENTRAL CALIFORNIA TONIGHT. THE UPPER LOW WILL WEAKEN AND LIFT NORTHEAST INTO NORTHERN UTAH SATURDAY. A MOIST AND UNSTABLE AIRMASS WILL ENCOMPASS PARTS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TONIGHT FOR A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. DISCUSSION...VERY ACTIVE THIS AFTERNOON WITH NUMEROUS SEVERE AND FLASH FLOODING REPORTS IN LAS VEGAS AREA. WATER VAPOR IMAGERY INDICATING UPPER LOW SOUTH OF RENO WITH VERY DISTINCT DRY AREA ROTATING AROUND INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA. WILL CONTINUE WITH SEVERE THUNDERSTORM WATCH UNTIL 6 PM AND FLASH FLOOD WATCH UNTIL 9 PM. IN ADDITION TO COUNTIES ALREADY WILL ADD CLARK COUNTY. DIDNT HAVE MUCH CHANCE TO LOOK AT NEW MODEL DATA BUT BASED ON SATELLITE TRENDS WILL CONTINUE WORDING OF PREVIOUS FORECAST. LAS +000. KOSIER
In the hours before
Special weather statement, Sep 11, 8:55 AM PDT, 5 hours 12 minutes before
AZZ001-NVZ013>015-120500- BULLETIN...IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH...RESENT FOR CARSON NHP... NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PDT (850 AM MST) FRI SEP 11 1998 ...FLASH FLOOD WATCH FROM 9 AM UNTIL 9 PM PDT/MST FOR NORTHERN MOHAVE COUNTY IN ARIZONA...AND NORTHERN AND CENTRAL NYE...ESMERALDA AND LINCOLN COUNTIES IN NEVADA. SOME LOCATIONS IN THE FLASH FLOOD WATCH INCLUDE...CALIENTE...PIOCHE...TONOPAH...GOLDFIELD...AND BEATTY IN NEVADA AND COLORADO CITY AND LITTLEFIELD IN ARIZONA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING OVER NORTHWEST ARIZONA AND CENTRAL NEVADA AND WILL CONTINUE THROUGH THE AFTERNOON AND ARE EXPECTED TO BECOME WIDESPREAD IN MANY AREAS BY MID AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAIN OF BETWEEN ONE AND TWO INCHES IN LESS THAN ONE HOUR. RAINFALL OF THIS INTENSITY WOULD CAUSE FLASH FLOODING OF WASHES...CANYONS...AND OTHER LOW-LYING OR URBANIZED AREAS. AREAS THAT HAVE RECEIVED RAIN OVER THE PAST FEW DAYS WILL BE ESPECIALLY PRONE TO FLASH FLOODING AS THE SOIL MAY BE SATURATED. A FLASH FLOOD WATCH MEANS THERE IS THE POTENTIAL FOR FLASH FLOODING IN AND CLOSE TO THE WATCH AREA. BE READY TO TAKE QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED FOR YOUR AREA. DO NOT BECOME A VICTIM BY ATTEMPTING TO DRIVE OR WADE THROUGH RUNNING WATER YOU COULD BECOME STRANDED OR THE FORCE OF THE CURRENT COULD SWEEP YOU OR YOUR VEHICLE AWAY. LISTEN FOR ADDITIONAL UPDATES OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KOSIER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:23 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 62 min |
| Sep 11, 11:43 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 62 min |
| Sep 11, 12:04 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Sep 11, 12:08 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 11, 12:28 PM PDT | Tornado Warning | VEF | Clark | 47 min |
| Sep 11, 1:06 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 11, 1:15 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Sep 11, 2:30 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 105 min |
| Sep 11, 4:04 PM PDT | Flash Flood Warning | VEF | Lincoln | 116 min |
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.